Holy cow!! Who would have thought something like this would have happened. Obviously not me or it wouldn't have!! LOL My surgery was a week ago today. We had a huge problem in the hospital that first day. I got there at 5:30am for admission. I was the first surgery for Dr. Eilerman, so luckily we were on time. I have a medication I take for appetite control (when I think about taking it!!) and it's two meds that work together. Buproprion and Naltrexone. When I went in for my pre-op appt, 10 days before surgery, they had a question about the Naltexone and said they would look it up because the nurse I was talking to didn't know much about it. Well, they really didn't look it up until the morning of my surgery and only half-assed at that! They said there was a possibility that it might have an affect on my pain "cocktail", but since they use about 3 different drugs, it shouldn't be a problem. Well, it was bigger problem than they let on. We can't get a straight answer about what happened during the surgery, but I can tell you what happened afterwards. After surgery, and twice as long in recovery than expected, they had to give me another dose of oxy for the pain just before sending me up to my room. I get up to my room and am still in pain. It continues to worsen. They give me another 10 mg of oxy. My husband is watching me go from....My leg hurts. (duh...you just had surgery) to My leg really hurts....to My leg really, really hurts and My leg really, really, REALLY hurts!!!! Now, he has gone out to the nurses station a few times and doesn't want to make a pest of himself, but the nurse just looks at him and says I gave her 10mg of Oxy and that is all I can do for the next 4 hours. He asks how long it should take to get into my system. She says 30 minutes. It's been 20-25, so he goes back in. He waits about 5 minutes. By this time I have gone from crying to bawling. Obviously, I'm not getting any relief at all. Instead of the pain getting better, it is getting much, much worse. Now, my husband is retired DEA and has decided to get a little hateful, while hoping they don't call security and throw him out. He goes to the nurses station and informs them that there is something very wrong with this situation and that he is not going back into my room until there is a nurse with him to monitor the situation. The floor nurse that has been hateful is nowhere to be seen. Another nurse comes up and Paul explains the situation. He also asks if they are aware that I am on a med that possibly blocks all effects of opiods...the oxy. It is apparently in the Narcan family. Her jaw dropped to the floor. He said he thinks this is what is going on. She said she had no idea! No one on the floor did. They just knew that I was apparently slow to come out of anesthesia or something downstairs because it took twice as long. So, they come in the room and she immediately realizes there is definitely a big problem. Apparently, I was not getting any pain relief whatsoever because oxy is the only thing prescribed for pain once you get upstairs. They go out in the hallway because I'm not in any shape to understand what is going on. She says they have a very strong liquid Tylenol, which is not an opiod, that she can give me once she gets the okay from the doctor. She immediately calls him and then gets the hospital pharmacist up in my room and things go from there. They don't use the liquid Tylenol a lot because it's so expensive and the Oxy usually works, but not for me. Paul said she hooked it up and ran it full force into my IV. He said within 4 minutes, it had knocked out the pain enough for my body to relax and I zonked right out. They all had a little pow wow outside at the nurses station and they told Paul that this was something no one had ever experienced before. He told them he understands completely...the problem he had was not with what exactly happened, but how it was handled (not handled) by the initial floor nurse. She just didn't want to deal with it at all. By the time I woke up again and was halfway coherent, practically the whole hospital had heard about what happened. They said everyone was brought in on what happened and that they were definitely making changes to all protocols over this. Needless to say, everyone was wonderful from then on. I'm sure they were concerned about being sued or something, but I was just thankful for not being in excruciating pain anymore! It took a good day for the naltrexone to leave my system and needless to say, I haven't taken it since surgery, so the meds they sent me home with would work. Because I was so behind the power curve, I ended up staying 2 nights instead of just 1. My PT the first day consisted of getting up and going to the restroom. I got a private session in the am and a group session in the afternoon the next two days. Soooo....that was my wonderful time in the hospital. LOL At least now, when the time comes for my left leg, I will know not to be taking the Contrave or the Narcan part of it!!! As for recovery at home, it sure seems a slow go. I walk a little bit with my walker and do some leg exercises. I have 16 stairs at my house and all our bedrooms and full baths are upstairs. I go up and down the stairs with my cane and my hubby either in front of or behind me about 4 times a day. Our Sheltie takes the other side of me on the stairs. LOL I have showered twice and my hubby changed my dressing after each time. The incision looks good. Well, as good as can be expected with staples....yuck! The constipation is not really a big issue thankfully. I have had trouble sleeping both downstairs in the recliner and upstairs in the bed. My lower back starts to really hurt after a while. Last night was the first night I truly got some decent sleep. I will stay downstairs in the recliner for a while. My biggest "pain" is this burning pain that shoots down the side and sometimes the front of my thigh. I usually get it when push off my right foot to step onto my left foot. Or if I stretch the quad too much (like when trying to stand up). I am having a lot of difficulty standing straight up. My right leg is a little longer now and I tend to stick my butt out and limp a bit when walking with walker. It is really hard for me to get a smooth gait with the walker. I had PT on Tuesday and they kicked my butt!! LOL I go back next week Tues and Thurs and do so for the next 6 weeks. I have yet to do the exercise where you lift your leg behind you a little. I don't think I can do that one because it hurts too bad to get anywhere near doing that. Hopefully that will change soon. My parents come into town on Tuesday and my mom seemed to think that we would be able to go the Farmer's Market with a friend that week. I am beginning to think maybe not. She is surprised I am having this much trouble with the anterior approach. My father had the posterior approach and even though he had the hip precautions that I don't, he was out and about by now and felt no pain from day one. I just hope she realizes that mine is completely different from his and doesn't expect too much from me. Because she probably isn't getting it!! I am still on the Oxy, but not every 4 hours like before. Maybe every 6-8 hours. And lots and lots of ice!!! Ohhhhhh....and they wanted to send me home on Lovenox. That was fine, UNTIL I found out that it is an injection where you inject your stomach every day. WHAT????Ummm...oh hell no!! When she saw the look on my face and the tears in my eyes, she said she would talk to the doctor about something orally. Thank God!! I was put on Eliquis twice a day instead. Today was the first day that my husband felt comfortable leaving me for an extended period of time to go do something for him. I told him GO!! I am fine. When I get up to go to the bathroom, it will be my first trip by myself...LOL!!! And I'm upstairs lying in bed because he wanted to make sure I was not going to try to go up or down the stairs by myself if the need arose.